Alert archive / Kentucky / Lake Wind Advisories in 2021
Lake Wind Advisory 4, NWS Paducah, KY
NWS Paducah, KY issued this lake wind advisory at Jun 20, 2021, 4:09 AM CDT for 4 states. It took effect at Jun 20, 2021, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2021, 4:09 AM CDT (09:09 UTC)
- In effect from
- Jun 20, 2021, 12:00 PM CDT
- Expired
- Jun 20, 2021, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
062 WWUS73 KPAH 200909 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 409 AM CDT Sun Jun 20 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201715- /O.NEW.KPAH.LW.Y.0004.210620T1700Z-210621T0100Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 409 AM CDT Sun Jun 20 2021 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... The National Weather Service in Paducah has issued a Lake Wind Advisory, which is in effect from noon today to 8 PM CDT this evening. * WHAT...Southwest winds 15 mph with gusts up to 20-25 mph. The strongest gusts are expected to occur in Southern Illinois and Southeast Missouri. * WHERE...Southwest Indiana, southeast Missouri, western Kentucky and southern Illinois. * WHEN...From noon today to 8 PM CDT this evening, with the strongest winds occurring mid to late afternoon. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$ ATL
1 follow-up statement
460 WWUS73 KPAH 201807 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 107 PM CDT Sun Jun 20 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-210100- /O.CON.KPAH.LW.Y.0004.000000T0000Z-210621T0100Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 107 PM CDT Sun Jun 20 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southwest winds 15 mph with gusts up to 20-25 mph. The strongest gusts are expected to occur in Southern Illinois and Southeast Missouri. * WHERE...Southwest Indiana, southeast Missouri, western Kentucky and southern Illinois. * WHEN...Through 8 PM CDT this evening, with the strongest winds occurring mid to late afternoon. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$ DRS
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this lake wind advisory went out at Jun 20, 3:41 AM CDT, 28 minutes earlier.
Area forecast discussion, Jun 20, 3:41 AM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Paducah KY 341 AM CDT Sun Jun 20 2021 .SHORT TERM...(Today through Tuesday night) Issued at 341 AM CDT Sun Jun 20 2021 Early this morning, synoptic flow is nearly zonal at upper-levels with a ridge in the Western U.S. A shortwave disturbance in the Central Plains with a surface low in northeastern Nebraska will continue to develop through the day. Outflow from the evening storms to our northwest is weakening, with a NW/SE oriented line in SW IA/NW MO the predominant source of thunderstorm activity. The one lingering effect for the Quad State at this point is a bit more persistent of cloud cover than expected for Southern Illinois. The surface low progresses ENE towards the Great Lakes today. This will lift the front that has spent the last few days in Central Illinois/Indiana even further north as a warm front. Skies are expected to become mostly clear and high temperatures are forecast to reach the lower half of the 90s. Highest heat index values of 95-100 are possible. Winds will be breezy, out of the SW at 10-15 mph with gusts to 18-25 mph, with the higher values more likely in SE Missouri and S. Illinois. A cold front trailing from the low pressure over Michigan this evening will develop a line of thunderstorms to our northwest. Around midnight, as the storm line approaches the northwestern portion of the Quad State, the environment becomes much less favorable with shower activity Sunday night turning isolated to scattered, with very limited thunderstorm potential. This general pattern is fairly consistent across the HREF members, with minor differences in details of what remains. Winds will decrease some overnight but the boundary layer is unlikely to decouple, allowing mixed out temperatures to remain elevated in the mid 70s overnight. Models differ on timing of the frontal passage, with the GFS continuing to lead the way with the front near the Ohio River early morning. The ECMWF/Canadian continue to have the front near the Ohio midday. The HREF ensemble average is between the two. Models are in fairly high agreement that a storm line will form midday, primarily affecting Western Kentucky and locations near the Ohio River, with additional rain and more isolated storm activity behind it. The afternoon to late evening storms associated with this line could produce a few strong to severe storms, and heavy rainfall, with the better chances in the later arriving cold front scenarios. MLCAPE of 1500-2000 J/kg and effective bulk shear of 30 kts, along with sufficient moisture, has the potential to produce damaging winds. Precipitable water values will be up to 2 inches. Storm total rainfall Monday-Monday night is forecast to range from under half an inch for northwestern portions of the CWA, to an inch and a half along and south of a line stretching from roughly Sikeston, MO to Madisonville, KY. Locally higher amounts will be possible, and a slight risk of excessive rainfall covers that area. Highs ahead of the front are forecast to be near 80 in the NW to the upper 80s in the SE, though timing of the cold front will be key. Following the cold front, temperatures and dew points will drop significantly as high pressure moves through the region to the north, clearing up skies as well. Highs Tuesday are forecast to be at or below 80, while lows Monday and Tuesday nights will be in the 50s. .LONG TERM...(Wednesday through Saturday) Issued at 341 AM CDT Sun Jun 20 2021 The long term period starts out dry with surface high pressure centered to our east. This will cause winds to become south to southeast and should aid in bringing a bit more warmth to the area, as some weak warm air advection boosts highs several degrees. Went with the 90th percentile of guidance for Wednesday's highs as the NBM seemed a bit too low given thermal profiles. Aloft, west northwest flow will be in place to start the period, but as we head into Wednesday night and Thursday, we will see upper level ridging building into our region. This will definitely help in bringing even warmer weather into the area with highs reaching the upper 80s to around 90 degrees. Wednesday will be the last day of dew points in the 50s, as south winds usher more humidity into the area on Thursday and Friday. The deterministic GFS indicates energy riding the top of this upper level ridge, giving us some precipitation chances by Thursday afternoon and Thursday night. The latest ECMWF and Canadian indicate a fairly strong ridge in place which keeps us dry. Looking at the ECMWF ensembles, only a couple of them show any signal for rain. NBM introduced a slight chance PoP and that seems reasonable at this juncture. By Friday and into the weekend, there are some differences between the deterministic models and their ensembles with regards to the progression of a front, which will eventually impact the area. At this time, these timing differences seem to be partially tied to the strength of the upper level ridge that will already be in place across our area as well as the evolution of a northern stream upper trough that will be sliding southeast across the northern Plains and Upper Midwestern states. The best chances for precipitation on Friday will be across southeast Missouri and along/north of the Ohio River. There is a strong enough signal for Friday night into Saturday that there could be quite a bit of unsettled weather and the NBM likely PoPs seem reasonable. Just how quickly the precipitation exits late Saturday into Sunday is still in question right now though. Highest PoPs Saturday night will be across western Kentucky for now. Forecast PWATS are at or above 2.00 inches across the area, which is about the 99th percentile of normal, so heavy rainfall would be a concern during this time frame. Highs on Friday will likely remain in the upper 80s to around 90 degrees but the clouds and rain should temper highs back down into the lower to mid 80s for the weekend. && .AVIATION... Issued at 1213 AM CDT Sun Jun 20 2021 VFR conditions are expected to continue through the next 24 hours. Southerly to south-southwesterly winds around 5 knots will increase after daybreak to 13 to 14 knots sustained out of the southwest, gusting AOA 20 knots in the western half of the region by the end of the TAF period. There will be increasing chances of shower/tstm activity just beyond the TAF period due to an approaching cold front. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...ATL LONG TERM...CW AVIATION...DB
Hazardous weather outlook, Jun 19, 3:26 PM CDT, 12 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 326 PM CDT Sat Jun 19 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 326 PM CDT Sat Jun 19 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A chance of thunderstorms is forecast late this afternoon and early this evening in areas from Perryville Missouri through Pinckneyville and Mt Vernon Illinois. A strong to severe storm will be possible with large hail and damaging winds. Locally heavy rainfall and lightning can also be expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Heat index values may briefly reach 100 degrees throughout the region Sunday afternoon. A cold front will bring a good chance of thunderstorms to the region Monday into Monday evening. A few strong to severe storms will be possible mainly over west Kentucky in the afternoon. Locally heavy rainfall will also be a concern across the southern half of the region. There is a chance of thunderstorms Thursday through Friday. No widespread severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation cannot be ruled out from Perryville Missouri through Mt Vernon Illinois late this afternoon and early this evening. DRS/RJP
Nearby
Lake Wind Advisories in Kentucky, 2021Lake Wind Advisories in Illinois, 2021Lake Wind Advisories in Missouri, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.